Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Blood in ejaculate
Jan 7, 2000

I have recently discovered blood in my ejaculate. While I have been to see my physician (he's out for the next 10 days so I saw a resident, a good guy but not so much of an AIDS experienced physician as my Dr.) , I would also like to research this issue on the web. Is there a name for this condition? My Dr's first response has been to double my Bactrim prescription, assuming perhaps an infection of my prostate. I have a CD4 of 184 (slowly recovering from a low a few years ago of 19) and an undetectable liral load, and I'm taking Combivir, Viracept, bactrim ds (generic) & Acyclovir. I'm wondering if this is ever a side effect of the drugs, or what topics I might search under. Believe me, the appearance of blood at the end of ejaculating is very scary, tho the Dr seemed to thing it was no extra-big deal.

Response from Dr. Feinberg

Blood in your ejaculate is not caused by the drugs you are on. This often means that there is an infection somewhere in the male genital tract, although the prostate is the best bet if you have no other symptoms. Prostatitis is often difficult to clear and may require up to 4 weeks on antibiotics. When your doctor returns you may want to ask him if he wants to switch antibiotics (a popular choice for prostatitis is ciprofloxacin), in case your germis already accustomed (resistant) to Bactrim. While I agree that it looks scary, it probably is not serious.


Previous
Scared
Next
HIV AND CONSTANT BOUTS WITH SHINGLES IS THAT NORMAL WHEN VIRUS IS UNDECTIBLE ?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement